MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Bursitis (4832)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.G7 pps ltd acet shell 54f item# 010000664 lot# j7589221.36mm i.D.Size f neutral liner item# 30103606 lot# 65833256.Femoral stem cementless collared high offset 12/14 taper size 2 item# 574202020 lot# 3161223.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right total hip replacement.Subsequently, the patient went to urgent care and was diagnosed with a uti and prescribed ciprofloxacin and then, at the 1-year follow up post implantation appointment, severe pain and severe difficulties walking was reported.Patient was prescribed stretching and meloxicam for suspected greater trochanteric bursitis.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Procedural related complications are influenced by the ¿type of surgery, patients pre-existing comorbid state, and perioperative management.¿ uti/urinary tract infection can be directly related to the insertion of the foley catheter during the surgical procedure.Prolonged use of the catheter increases the patients risk for developing a uti.Bursitis is the inflammation or irritation of the bursae (the fluid filled sac that cushions the joint) and is typically caused by repetitive motion, overuse, and pressure to the bursae.Bursitis is a very common condition that can impact any of the joints and can last for a short duration or years.Symptoms the patient can experience include pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.Conservative treatment consists of over the counter (otc) medications pain relievers and anti-inflammatories, rest, ice, elevation, and applying pressure wraps.If conservative treatments fail, physical therapy, aspiration, arthroscopy, or steroid injections may be necessary.The complaint indicates that postop bursitis developed and required medical intervention for treatment.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial right total hip replacement.Subsequently, the patient went to urgent care and was diagnosed with a uti and prescribed ciprofloxacin and then, at the 1-year follow up post implantation appointment, severe pain and severe difficulties walking was reported.Patient was prescribed stretching and meloxicam for suspected greater trochanteric bursitis.Then, approximately one year later, it was reported that the patient continues to have severe pain and right muscular pain and was encouraged to use massage.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h11.The reported event could not be confirmed due to lack of product.Product has not been evaluated as it has been determined the event is not related to device.The device history record was not reviewed due to the root cause of the reported event being unrelated to the implanted zimmer biomet device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20824059
Report Number0009613350-2024-00568
Device Sequence Number8843301
Product Code LZO
UDI-Device Identifier00889024430365
UDI-Public(01)00889024430365(17)330606(10)3156893
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877503602
Device Lot Number3156893
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer02/18/2025
11/03/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date02/19/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight83 KG